MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number ACT2020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pleural Effusion (2010)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Title: feeding vessel ablation: a novel subsegmental devascularization technique for the treatment of hepatocellular carcinoma located at the liver marginal angle.Source: ultrasound in medicine <(>&<)> biology vol.48, no.3, pp.546553.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature, a prospective study from june 2014 to january 2016 evaluated the efficacy of feeding vessel ablation (fva) in the treatment of hepatocellular carcinoma (hcc) located in the liver marginal angle (lma) using a medtronic cool tip radiofrequency ablation electrode.Nine patients were included in the study with the following reported complications.Two patients had failed procedures (defined as having any tumor enhancement remaining after 18 min of fva or 3 cycles of ablation).These two patients were referred out for rescue therapy including repeated percutaneous ethanol injection or transarterial chemoembolization (tace).Other reported complications included one case of asymptomatic pleural effusion requiring no medical intervention and one case of moderate fever that was relieved within 48 hours after an unspecified treatment.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
amy beeman
161 cheshire lane, suite 100
plymouth, MN 55441
7632104064
MDR Report Key13666580
Report Number1717344-2022-00258
Device Sequence Number4659288
Product Code GEI
UDI-Device Identifier10884524001210
UDI-Public10884524001210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACT2020
Device Catalogue NumberACT2020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Initial Report FDA Received Date03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale